Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 10, 2021, 5:47 PM CDT for Pottawatomie County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 10, 2021, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 22 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WWUS83 KTOP 102247
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
547 PM CDT Sat Jul 10 2021
KSZ022-023-036-038-102315-
Wabaunsee-Geary-Pottawatomie-Riley-
547 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GEARY...SOUTHEASTERN
RILEY...NORTHERN WABAUNSEE AND SOUTHERN POTTAWATOMIE COUNTIES UNTIL
615 PM CDT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Louisville to 5 miles east
of Milford Lake. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Manhattan, Wamego, St. Marys, Ogden, St. George, Belvue and
Louisville.
This includes Interstate 70 between mile markers 306 and 329.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3925 9603 3913 9604 3897 9654 3914 9684
3939 9621
TIME...MOT...LOC 2247Z 295DEG 37KT 3931 9626 3912 9682
$$
ReeseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:33 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 1:33 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Topeka KS 133 PM CDT Sat Jul 10 2021 .DISCUSSION... Issued at 132 PM CDT Sat Jul 10 2021 Satellite depicts a busy pattern across the area for July, as the upper ridge holds over the Great Basin and a longwave trof drops southward into the central US. Surface front associated with this trof is a bit diffuse in observation data, but radar and satellite suggest the boundary has moved into the far southern CWA. Showers and thunderstorms are beginning to redevelop along the front, as the leading side of the upper wave drops southward across the state. CAPE in the column recovers into the 1500-3k range through the afternoon, with low level shear a bit less organized but effective shear in the column more respectable in the 35-45 kt range. Next piece of energy rotates into the state from the north this afternoon and into the evening hours, bringing with it cooler temperatures aloft, boosting instability and CAPE, and bringing another round of storms into the area as already evident in eastern Nebraska. These storms will also have the potential to produce heavy rainfall if they can train over the same areas, although the system itself will likely keep the storms moving quickly to the southeast. Wind and hail will be the primary hazards. Some showers may linger into the overnight hours as the cold pool and upper trof axis moves overhead, but otherwise Sunday is shaping up to be on the cool side of normal with highs in the 70s and northerly winds through the day. Upper trof is then slow to move off to the east, and could wrap a few showers back around the west side into our area on Monday, but cooler temperatures continue with highs in the low to mid 80s. Overall pattern becomes more zonal mid to late week, moderating temperatures more near normal, and leaving the frontal boundary draped across the central US and as a focal point for periodic rain chances. A stronger shortwave trof is forecast to move through the flow late week into next weekend, and potentially increasing rain chances late in the forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1236 PM CDT Sat Jul 10 2021 Main impacts are stratus today and overnight, with a line of storms moving across the terminals later this afternoon and evening, generally in the 22-02z window. Cigs AOB 100ft AGL come in overnight and remain to near the end of this TAF cycle. Winds remain generally northwest, with gusty and variable in thunder. Locally heavy rain as they pass brings low cigs and visby. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...67 AVIATION...67
Hazardous weather outlook, Jul 10, 3:09 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 309 PM CDT Sat Jul 10 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-112015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 309 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorms in Nebraska this afternoon will move southward across eastern and central Kansas through the late afternoon and evening hours. Some of these storms may be severe, with the greatest potential in east central Kansas. Large hail, damaging winds, and locally heavy rain will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jul 10, 4:45 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Topeka KS
445 PM CDT Sat Jul 10 2021
KSZ009-010-102215-
Washington-Marshall-
445 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washington, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Washington, Blue Rapids, Waterville, Linn, Greenleaf and Barnes.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas.
LAT...LON 3991 9697 3969 9661 3957 9679 3957 9694
3976 9718
TIME...MOT...LOC 2145Z 317DEG 32KT 3980 9699
ReeseSpecial weather statement, Jul 10, 4:53 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Topeka KS
453 PM CDT Sat Jul 10 2021
KSZ011-012-102300-
Brown-Nemaha-
453 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND BROWN
COUNTIES UNTIL 600 PM CDT...
At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Falls City to 4 miles
southwest of Oneida. Movement was southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hiawatha, Sabetha, Seneca, Horton, Everest, Fairview, Robinson,
Morrill, Reserve, Powhattan, Oneida, Hamlin, Willis, Kickapoo
Reservation and Woodlawn.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas.
LAT...LON 3965 9534 3965 9552 3979 9612 4000 9586
4000 9534
TIME...MOT...LOC 2152Z 298DEG 26KT 4013 9558 3981 9598
ReeseLocal storm report, Jul 10, 5:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
514 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST WATERVILLE 39.70N 96.75W
07/10/2021 E60 MPH MARSHALL KS TRAINED SPOTTER
&&Special weather statement, Jul 10, 5:26 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Topeka KS
526 PM CDT Sat Jul 10 2021
KSZ010-011-023-102300-
Pottawatomie-Nemaha-Marshall-
526 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE...
SOUTHWESTERN NEMAHA AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 600 PM
CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Frankfort, moving east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Blaine, Onaga, Wheaton and Lillis.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas.
LAT...LON 3964 9600 3937 9620 3956 9659 3957 9658
3957 9660 3958 9663 3971 9656
TIME...MOT...LOC 2226Z 292DEG 41KT 3961 9646
ReeseLocal storm report, Jul 10, 5:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
533 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST BLUE RAPIDS 39.68N 96.66W
07/10/2021 E60 MPH MARSHALL KS EMERGENCY MNGR
&&Special weather statement, Jul 10, 5:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
547 PM CDT Sat Jul 10 2021
KSZ022-023-036-038-102315-
Wabaunsee-Geary-Pottawatomie-Riley-
547 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GEARY...SOUTHEASTERN
RILEY...NORTHERN WABAUNSEE AND SOUTHERN POTTAWATOMIE COUNTIES UNTIL
615 PM CDT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Louisville to 5 miles east
of Milford Lake. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Manhattan, Wamego, St. Marys, Ogden, St. George, Belvue and
Louisville.
This includes Interstate 70 between mile markers 306 and 329.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3925 9603 3913 9604 3897 9654 3914 9684
3939 9621
TIME...MOT...LOC 2247Z 295DEG 37KT 3931 9626 3912 9682
ReeseThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 56 min |
| Jul 9, 11:54 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 66 min |
| Jul 10, 12:00 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 60 min |
| Jul 10, 12:13 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 32 min |
| Jul 10, 12:34 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 56 min |
| Jul 10, 12:57 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Nemaha, Pottawatomie and 1 more | 48 min |
| Jul 10, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Morris, Shawnee, Wabaunsee | 56 min |
| Jul 10, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 30 min |
| Jul 10, 1:49 AM CDT | Special Weather Statement | TOP | Riley | 26 min |
| Jul 10, 1:58 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Jefferson, Lyon, Morris and 3 more | 47 min |
| Jul 10, 2:44 AM CDT | Special Weather Statement | TOP | Riley | 31 min |
| Jul 10, 3:08 AM CDT | Special Weather Statement | TOP | Wabaunsee | 37 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | TOP | Lyon | 33 min |
| Jul 10, 4:02 AM CDT | Special Weather Statement | TOP | Lyon, Osage | 28 min |
| Jul 10, 4:13 AM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| Jul 10, 4:25 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jul 10, 4:36 AM CDT | Special Weather Statement | TOP | Anderson, Franklin | 54 min |
| Jul 10, 4:40 AM CDT | Special Weather Statement | TOP | Clay | 35 min |
| Jul 10, 5:05 AM CDT | Special Weather Statement | TOP | Riley | 40 min |
| Jul 10, 5:58 AM CDT | Special Weather Statement | TOP | Wabaunsee | 47 min |
| Jul 10, 3:34 PM CDT | Special Weather Statement | TOP | Republic | 56 min |
| Jul 10, 4:11 PM CDT | Special Weather Statement | TOP | Washington | 34 min |
| Jul 10, 4:45 PM CDT | Special Weather Statement | TOP | Washington | 30 min |
| Jul 10, 4:53 PM CDT | Special Weather Statement | TOP | Brown, Nemaha | 67 min |
| Jul 10, 5:05 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 25 min |
| Jul 10, 5:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jul 10, 5:54 PM CDT | Special Weather Statement | TOP | Dickinson, Geary | 36 min |
| Jul 10, 6:16 PM CDT | Special Weather Statement | TOP | Jefferson | 29 min |
| Jul 10, 6:47 PM CDT | Special Weather Statement | TOP | Douglas | 28 min |
| Jul 10, 6:52 PM CDT | Special Weather Statement | TOP | Douglas, Osage, Shawnee | 53 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.